EMAIL THIS PAGE TO A FRIEND

American journal of therapeutics

Valsartan-induced angioedema in a patient on angiotensin-converting enzyme inhibitor for years: case report and literature review.


PMID 20838200

Abstract

Angioedema is a rare but life-threatening adverse effect of administration of angiotensin-converting enzyme inhibitors (ACEIs) administration. It has been classically associated with ACEIs, although angioedema has also been reported with angiotensin receptor blockers (ARBs). Angioedema is a deep swelling of tissues just below the skin and mucous membranes, characterized by non-pitting asymmetric swelling that is usually non-pruritic. ARBs may cause an increase in plasma angiotensin II levels, which may lead to a negative feedback inhibition of ACE activity, predisposing to angioedema development. We report a case of valsartan-induced angioedema that occurred in a patient who was on ACEIs for years, with no incidence of angioedema.